Florida, 2014Damaging Wind and Heavy Rain in Florida, July 16, 2014
July 16, 2014 · NWS JAX · 3 events in 3 counties and zones
Active WSW steering flow ahead of a slow moving front over GA fueled a moist and dynamic airmass which triggered scattered afternoon thunderstorms. Training cells caused locally heavy rainfall and gusty winds occurred in stronger cells.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Active WSW steering flow ahead of a slow moving front over GA fueled a moist and dynamic airmass which triggered scattered afternoon thunderstorms. Training cells caused locally heavy rainfall and gusty winds occurred in stronger cells.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 16, 1:33 PM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 16, 1:33 PM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT WED JUL 16 2014
.SHORT TERM...THRU FRI NIGHT...AS THE HI-RES MODELS WERE
INDICATING...THE LARGE AREA OF RAIN S OF I-10 CORRIDOR DIMINISHED
WHILE SCATTERED CONVECTION HAS DEVELOPED EARLY THIS AFTERNOON
ALONG FL/GA BORDER. THE GUIDANCE CONTINUES TO INCREASE COVERAGE
THROUGH LATE AFTERNOON...AND HAVE LIKELY POPS ALONG I-10 CORRIDOR
AND FAR SE GA....WITH CHANCE POPS FURTHER SOUTH FOR SCATTERED
CONVECTION. CLOUDS AND PRECIP HAVE KEPT TEMPS DOWN IN MID/UPR 80S
THIS AFTERNOON.
EXPECT PRECIP COVERAGE TO DIMINISH AFTER SUNSET THIS EVENING WITH
PARTLY CLOUDY SKIES TONIGHT AND LOW TEMPS IN UPR 60S INTERIOR TO
LOWER/MID 70S COAST...AS CURRENTLY FORECAST.
MODEL GUIDANCE SUGGESTING SOMEWHAT DRIER CONDITIONS THU/FRI...WITH
ONLY ISOLATED SHOWERS MAINLY IN OUR SOUTHEASTERN COUNTIES.
SIMILAR HIGH TEMPS EXPECTED THU AND FRI...LWR 90S INTERIOR...
AROUND 90 EASTERN COUNTIES WITH UPR 80S COAST.
.LONG TERM...SAT THRU TUE...MOISTURE INCREASES OVER WEEKEND INTO
NEXT WEEK WHILE WEAK UPR TROF PARKS OVER SOUTHEASTERN U.S. THIS
SHOULD BRING BACK DAILY CHANCES OF AFTERNOON/EVENING SHOWERS/T-STORMS.
NOT MUCH SEEN IN TERMS OF SUBSTANTIAL WARMING THIS PERIOD...WITH
HIGH TEMPS REMAINING UPR 80S COAST TO LOWER 90S WELL INLAND...LOW
TEMPS LOWER 70S INLAND/MID 70S COAST.
&&
.AVIATION...AREAS OF MVFR CONDITIONS WILL CONTINUE WITH INCREASING
COVERAGE OF SHOWERS/T-STORMS THIS AFTERNOON INTO EARLY EVENING.
TAFS SHOW CLEARING DURING EVENING. DID NOT SHOW LOW CLOUDINESS
DEVELOP TOWARD DAWN. MOST MODEL GUIDANCE KEEPS EVERYTHING
VFR...HOWEVER...THE HRRR CEILING GUIDANCE SUGGESTS POTENTIAL FOR
LOW CLOUDS TO DEVELOP 08-12Z ACROSS NE FL. LATER SHIFTS WILL NEED
TO MONITOR THIS POTENTIAL FOR SUBSEQUENT TAF ISSUANCES.
&&
.MARINE...A WEAK COLD FRONT WILL MOVE SOUTHWARD OVER THE WATERS
TONIGHT AND THURSDAY BEFORE WASHING OUT FRIDAY. WEAK HIGH
PRESSURE WILL BUILD OVER THE MID ATLANTIC STATES WITH GENERALLY
WEAK ONSHORE FLOW THIS WEEKEND INTO NEXT WEEK.
RIP CURRENTS: LOW RISK THROUGH THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 91 68 93 / 20 10 0 10
SSI 74 87 75 87 / 60 10 10 10
JAX 72 90 72 91 / 60 20 10 10
SGJ 74 87 74 87 / 50 20 20 10
GNV 71 91 69 91 / 40 20 20 10
OCF 72 91 71 91 / 50 20 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/SANDRIK
Hazardous weather outlook, Jul 16, 2:01 AM EST, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 AM EDT WED JUL 16 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-171000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
301 AM EDT WED JUL 16 2014
...SCATTERED STRONG TO ISOLATED SEVERE STORMS EXPECTED TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED STRONG TO ISOLATED SEVERE STORMS ARE EXPECTED TODAY.
MOVEMENT WILL BE TOWARDS THE EAST-NORTHEAST AT 15 TO 25 MPH.
DAMAGING WINDS WILL BE THE MAIN THREAT...ALONG WITH FREQUENT
LIGHTNING AND HAIL. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS
SOME STORMS MAY TRAIN OVER THE SAME AREAS...ESPECIALLY ACROSS
NORTHEAST FLORIDA. MARINE INTERESTS IN THE ADJACENT COASTAL WATERS
WILL NEED TO USE CAUTION DUE TO OFFSHORE MOVING THUNDERSTORMS THAT
WILL PRODUCE STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED ON THURSDAY AND FRIDAY.
A RETURN TO DIURNAL SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED
OVER THE WEEKEND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 16, 2:27 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT WED JUL 16 2014
FLZ024-025-GAZ154-164>166-162030-
CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-DUVAL-INLAND CAMDEN-NASSAU-
327 PM EDT WED JUL 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON...
CAMDEN...GLYNN...DUVAL AND NASSAU COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...
AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
HARRIETTS BLUFF TO 6 MILES SOUTHWEST OF YULEE TO 6 MILES NORTHWEST OF
ST. GEORGE...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND KINGS FERRY...HILLIARD...WOODBINE...
KINGSLAND...HARRIETTS BLUFF...COLESBURG...DOVER BLUFF...ST. GEORGE...
YULEE AND ST. MARYS THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3100 8140 3101 8145 3098 8147 3096 8144
3098 8142 3098 8140 3090 8140 3077 8145
3072 8144 3070 8142 3051 8144 3049 8141
3043 8140 3049 8217 3083 8212 3110 8140
TIME...MOT...LOC 1927Z 279DEG 14KT 3092 8156 3059 8164
3057 8209
ENYEDISpecial weather statement, Jul 16, 2:47 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT WED JUL 16 2014
FLZ024-025-162045-
DUVAL-NASSAU-
347 PM EDT WED JUL 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND
NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
445 PM EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTH OF CISCO GARDENS...MOVING EAST
AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
CISCO GARDENS...RATLIFF...JACKSONVILLE INTERNATIONAL ARPT...
RIVERSIDE...SAN MARCO...OCEANWAY...JACKSONVILLE...TALLYRAND...
ARLINGTON AND CRAIG FIELD THROUGH 445 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8138 3025 8144 3021 8144 3039 8194
3055 8181 3050 8142 3049 8141 3040 8139
3033 8139 3026 8137
TIME...MOT...LOC 1948Z 280DEG 15KT 3044 8175
ENYEDISpecial weather statement, Jul 16, 3:41 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT WED JUL 16 2014
FLZ023>025-GAZ164-162130-
BAKER-CHARLTON-DUVAL-NASSAU-
441 PM EDT WED JUL 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON...
BAKER...DUVAL AND NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 530 PM EDT...
AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
BRYCEVILLE TO GLEN SAINT MARY...MOVING EAST AT 20 MPH. THESE
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MACCLENNY...GLEN SAINT
MARY...BRYCEVILLE...BALDWIN...WHITEHOUSE AIR FIELD...CISCO GARDENS...
JACKSONVILLE INTERNATIONAL ARPT...OCEANWAY...NAS JAX AND BAYMEADOWS
THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8144 3021 8143 3025 8220 3031 8221
3048 8204 3049 8142 3048 8140 3033 8139
3026 8137
TIME...MOT...LOC 2041Z 261DEG 18KT 3043 8189 3027 8212
ENYEDISpecial weather statement, Jul 16, 3:55 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 PM EDT WED JUL 16 2014
FLZ033-162145-
ST. JOHNS-
455 PM EDT WED JUL 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM
EDT...
AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM PICOLATA TO 5
MILES EAST OF BAKERSVILLE TO 6 MILES SOUTHWEST OF ELKTON...MOVING
NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND PICOLATA...BAKERSVILLE...ELKTON...SAINT AUGUSTINE
SHORE...VILANO BEACH...BUTLER BEACH...SAINT AUGUSTINE SOUTH...SAINT
AUGUSTINE...SAINT AUGUSTINE BEACH AND ANASTASIA THROUGH 545 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2974 8152 2981 8157 2989 8161 2991 8160
3001 8131 2993 8129 2988 8126 2980 8125
TIME...MOT...LOC 2055Z 236DEG 21KT 2993 8154 2994 8139
2976 8150
ENYEDISpecial weather statement, Jul 16, 4:05 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT WED JUL 16 2014
FLZ025-033-162145-
DUVAL-ST. JOHNS-
505 PM EDT WED JUL 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS AND
DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
545 PM EDT...
AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF BAYARD...MOVING EAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BAYMEADOWS...UNF...BAYARD...DURBIN...NOCATEE...SAN PABLO...PALM
VALLEY...JACKSONVILLE BEACH...GUANA RIVER STATE PARK AND SAWGRASS
THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3008 8158 3028 8158 3032 8138 3023 8137
3013 8134 3008 8133
TIME...MOT...LOC 2105Z 258DEG 15KT 3019 8150
ENYEDISpecial weather statement, Jul 16, 4:46 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT WED JUL 16 2014
FLZ021-022-162245-
COLUMBIA-SUWANNEE-
546 PM EDT WED JUL 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COLUMBIA AND
SUWANNEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...
AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST OF
WELLBORN TO 11 MILES WEST OF MCALPIN...MOVING SOUTHEAST AT 25 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOUSTON...
WELLBORN...MCALPIN...LAKE CITY...OBRIEN...GRADY...BRANFORD...COLUMBIA
AND HILDRETH THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3032 8292 3014 8249 2991 8288 3019 8321
TIME...MOT...LOC 2146Z 299DEG 22KT 3022 8285 3014 8312
ENYEDI
Thunderstorm Wind, Columbia
- When
- July 16, 5:47 PM EST
- Where
- Columbia County, 4.79 mi SSE of Ellisville
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $200
- Reported by
- Emergency Manager
- Coordinates
- 29.940, -82.560
A tree was blown down and some trees limbs were blown on a shed. The cost of property damage was unknown and estimated for the event to be included in Storm Data.
Heavy Rain, Suwannee
- When
- July 16, 6:35 PM EST to 8:35 PM EST
- Where
- Suwannee County, Live Oak
- Reported by
- CoCoRaHS
- Coordinates
- 30.300, -82.980
Three inches of rainfall occurred in 2 hours.
Heavy Rain, Duval
- When
- July 16, 8:52 PM EST
- Where
- Duval County, 3.01 mi SSW of Jacksonville
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -81.690
King Street was closed due to flooding between Herschel and Park Streets.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Colorado, July 16, 2014$300,000 · 1 event
- Flash Flooding and Lightning Strike in New Mexico, July 16, 2014$235,000 · 5 events
- Lightning Strike in Texas, July 16, 20144 injured · 1 event
- Flash Flooding and Lightning Strike in Massachusetts, July 16, 2014$30,000 · 3 events
- Lightning Strike in Florida, July 16, 2014$30,000 · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, July 16 to 18, 201487 kt wind · 23 events
- Flash Flood in Colorado, July 16, 2014$25,000 · 1 event
- Flash Flooding and Hail in Colorado, July 16, 20142 in hail · 17 events
- Tornadoes and Hail in Texas, July 16, 2014EF0 · 14 events
- Heavy Rain in Kansas, July 16 to 17, 201411 events
- Lightning Strike in Florida, July 16, 20141 injured · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 16, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532686, 532684, 532685.